Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Could stomach problem be the cause for sudden chest pain?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2106 Questions
I have been getting once in a while chest pain in the middle with sudden onset. The severity level will be around 7. It goes away with a shot of nitro. I had an angiogram done in April 2013 and a stent was installed. I had a bypass in 2006. I had this angina two months prior and the hospital tested everything but ruled out an infarction. Could this be a Stomach problem. I have no diabetes, low cholesterol and HBP controlled with medication. My age is 72 and I weigh 204 , and ht. 6 ft. I work out 3 times a week with a trainer. I do have depression and anxiety issues. For the last 8 months. It comes and goes.
Posted Fri, 13 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 2 hours later
Brief Answer: Please refer to the suggestion below... Detailed Answer: Hi XXXXX, Thank you for sharing with XXXXXXX your concerns. I read your medical history and I am happy to hear that you are not dealing with infarction. However, this does not exclude other heart problems. In other words, the pain could derived by the smallest and tinnest arteries of the heart that cannot be seen during a coronarygraphy, stent or bypass. That explains the relief you get after taking nitro. Stomach problems could also be a factor, especially when it comes to gastritis, GERD, ulcer, pancreas or liver/gallbladder (cholelithiasis) problems. So, besides taking your HBP drugs, I also suggest to - start omeprazole - do ultrasound of the abdomen - do fibrogastroscopy to rule out gastritis, GERD, or ulcer. Hope it answered to your inquiries! Feel free to ask other questions you might have at the next follow up! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor